MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II RESURF PAT 32MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GNS II RESURF PAT 32MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 71420576
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Discomfort (2330)
Date of Event 12/11/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H10: internal complaint reference: (b)(4).
 
Event or Problem Description
It was reported that, after tka surgery had been performed on (b)(6) 2022, the patient experienced an avulsion of the proximal pole of the patella with minimal to no knee pain.The onset of the symptoms was on (b)(6) 2023.No actions have been taken to solve this adverse event.The current health status of the patient is unknown.
 
Additional Manufacturer Narrative
D11: concomitant medical products and therapy dates.Section h3, h6: the reported event was analyzed.Although the involvement of all the devices was reported, the relationship with the investigated failure was directly associated to the genesis ii resurfacing patellar prosthesis 32mm.Therefore, no investigation is deemed for the other devices.Given the nature of the alleged incident, the device could not be returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation stated that the referenced x-ray imaging was not made available for analysis.The electronic case report form documentation shows the adverse event as mild in severity, non-serious, probably related to the study device and/or the study procedure with no additional intervention(s).The adverse event's outcome is documented as not recovered/resolved on the electronic case report form.Based on the limited information provided within the electronic case report form, no clinical factors were concluded to have definitively contributed to the reported event.The patient impact beyond the reported patellar avulsion cannot be determined; however, the electronic case report form noted the adverse event as not recovered/resolved.The current patient status is unknown.A review of the production order did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of complaint history for the part number over the past 12 months and for the batch number based on historical data of the device did not reveal similar events for the listed device.A review of the instructions for use documents for knee system revealed that patella fractures have been identified as a possible adverse effect.A review of the risk management file revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to this product and event.A review of the sterilization records revealed the batch was sterilized within normal parameters.At this time, we have no evidence to conclude that the product failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include traumatic injury, post-operative care and/or bone quality.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GNS II RESURF PAT 32MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19528992
Report Number1020279-2024-01146
Device Sequence Number15331747
Product Code JWH
UDI-Device Identifier03596010208309
UDI-Public03596010208309
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K951987
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71420576
Device Lot Number22GM11651
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/24/2024
Supplement Date Received by Manufacturer07/23/2024
Initial Report FDA Received Date06/13/2024
Supplement Report FDA Received Date07/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
LGN DD XLPE INS JRNY SZ 5-6 9MM, LOT#:21HM06699; LGN POR CR HA FEM SZ 5 RT, LOT#:20KHA0010; POROUS TIBIA BSEPLATE JRNY SZ5 RT, LOT#:22DM20307
Outcome Attributed to Adverse Event Other;
Patient Age62 YR
Patient SexMale
Patient Weight71 KG